MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG PICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 GROSHONG PICC; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Codes Misassembled (1398); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer, on (b)(6) 2025 the patient with picc in place was admitted to the hospital and was found to be oozing medication during infusion.Upon inspection by the charge nurse it was found that there was no catheter present at the puncture point and only the external extension tubing and connector was fixed outside the patient's body.The hospital then inspected the extension tubing decompression sleeve on its own, which may have damaged the decompression sleeve.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and it will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter break was confirmed.The product returned for evaluation was one 4fr sl groshong nxt catheter.A gross visual inspection of the catheter found that dents were present on the proximal connector locking arms and distal connector.Based on the event description, it is likely that this damage was caused by manipulation by the customer after the reported event.Further inspection of the returned sample found that use residue was present and that no portion of the catheter tubing was visible.The two-piece connector was disassembled and a portion of catheter tubing was found threaded over the proximal connector cannula.The catheter tubing had a complete fracture, occurring away from the tip of the connector cannula.Circumferential deformation of the catheter tubing was observed near the fracture site, such that the tubing had a bowed appearance.The appearance of the deformation likely indicated that the tubing had been bunched up inside the two-piece connector.Inspection of the break site found that the fracture edges were uneven/ jagged and the fracture surface was granular, both features consistent with tensile stress.Based on the available evidence, it is likely that the catheter tubing was bunched up inside the connector, causing weak points and material stress to develop, and eventually propagating into a complete break.Bunching up of the tubing may occur due to excessive force or manipulation of the catheter tubing during threading of the catheter through the distal two-piece connector.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
GROSHONG PICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21810059
Report Number3006260740-2025-02202
Device Sequence Number18386042
Product Code DQY
UDI-Device Identifier00801741035296
UDI-Public(01)00801741035296(11)240417(17)261031(10)REJP2067
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7715405
Device Lot NumberREJP2067
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/17/2025
06/16/2025
Initial Report FDA Received Date04/09/2025
Supplement Report FDA Received Date05/09/2025
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown